Pennsylvania, 2003High Wind in Pennsylvania, November 13, 2003
November 13, 2003 · NWS PBZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 12, 11:39 PM EST, 51 minutes earlier.
Area forecast discussion, Nov 12, 11:39 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1139 PM EST WED NOV 12 2003
ZONES UPDATED TO CLEAR SVR TSTM WATCH.
.PBZ...
MD...HIGH WIND WARNING TIL 4 PM THURSDAY FOR ZONE MDZ001.
OH...WIND ADVISORY TIL 4 PM THURSDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...HIGH WIND WARNING TIL 4 PM THURSDAY FOR ZONES
PAZ007>009...PAZ015>016...PAZ023...PAZ030...PAZ032.
WIND ADVISORY TIL 4 PM THURSDAY FOR ZONES
PAZ013>014...PAZ020>022...PAZ029...PAZ031.
WV...HIGH WIND WARNING TIL 4 PM THURSDAY FOR ZONES WVZ023...WVZ041.
WIND ADVISORY TIL 4 PM THURSDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>022.
RS
Hazardous weather outlook, Nov 12, 11:49 AM EST, 12 hours 41 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-1211945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY LATE
AFTERNOON AND EARLY TONIGHT ACROSS THE UPPER OHIO VALLEY. THERE MAY
BE STRONG AND DAMAGING WINDS WITH THESE STORMS ALONG WITH DANGEROUS
LIGHTNING..HAIL AND BRIEF HEAVY DOWNPOURS. TORNADOES MAY EVEN FORM.
A WIND ADVISORY IS IN EFFECT TONIGHT ALSO AS WIND GUSTS TO 50MPH OR
SO ARE POSSIBLE BOTH PRECEDING AND AFTER PASSAGE OF A STRONG COLD
FRONT THAT WILL USHER IN MUCH COLDER WEATHER.
.DAYS TWO THROUGH SEVEN...
ON THURSDAY...A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA.
WINDS CAN GUST TO 50 MPH OR SO.
COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS
ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO
THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS
POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE
CHESTNUT RIDGE AND LAUREL HILL BY THURSDAY LATE DAY.
ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY NIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY OCCUR LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 12, 7:14 PM EST, 5 hours 16 minutes before
OHZ039>041-048-057-058-068-130115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EST WED NOV 12 2003
MORE SHOWERS AND THUNDERSTORMS WERE MOVING TOWARD EAST
CENTRAL...OHIO. ONE ISOLATED THUNDERSTORM WAS OVER SOUTHWEST CARROLL
COUNTY. HOWEVER...MORE STORMS WERE LOCATED IN NORTH CENTRAL OHIO AND
WERE MOVING EAST ABOUT 40 MPH. BE ALERT...SOME OF THESE STORMS COULD
PRODUCE STRONG WINDS AND EVEN TORNADOES.
CURRENTLY...THUNDERSTORMS WILL ENTER COLUMBIANA COUNTY BETWEEN 745 PM
AND 800 PM THIS EVENING.
A TORNADO WATCH REMAINS IN EFFECT FOR
COSHOCTON...TUSCARAWAS...CARROLL... AND COLUMBIANA COUNTIES UNTIL
1000 PM. A TORNADO WATCH REMAINS IN EFFECT FOR
GUERNSEY...MUSKINGUM...AND NOBLE UNTIL 900 PM.
A WATCH MEANS TORNADOES ARE POSSIBLE. IF TORNADOES BECOME CERTAIN
WITH THESE STORMS...WARNINGS WILL BE ISSUED.
Special weather statement, Nov 12, 7:30 PM EST, 5 hours before
OHZ049-050-059-069-WVZ001>004-PAZ007>009-013>016-020>023-029>032-
130400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EST WED NOV 12 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EST WEDNESDAY
EVENING FOR THE FOLLOWING COUNTIES...
IN OHIO...
BELMONT HARRISON JEFFERSON MONROE
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
CLARION FAYETTE FOREST GREENE
INDIANA JEFFERSON LAWRENCE MERCER
VENANGO WASHINGTON WESTMORELAND
Local storm report, Nov 12, 8:26 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
826 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM COSHOCTON OH WIND DAMAGE
11/12/03 COSHOCTON TREES AND POWER LINES DOWN
REPORTED BY LAW ENFORCEMENT
0810 PM COUNTY WIDE OH WIND DAMAGE
11/12/03 TUSCARAWAS TREES AND POWER LINES DOWN
REPORTED BY EMERGENCY
MANAGEMENT
0817 PM CARROLLTON OH WIND DAMAGE
11/12/03 CARROLL TREES DOWN REPORTED BY
EMERGENCY MANAGEMENTLocal storm report, Nov 12, 9:22 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
922 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0903 PM WHEELING WV WIND DAMAGE
11/12/03 OHIO TREES AND LARGE BRANCHES
DOWN. REPORTED BY PUBLIC.Local storm report, Nov 12, 11:29 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1129 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM COUNTYWIDE OH WIND DAMAGE
11/12/03 GUERNSEY TREES DOWN SCATTERED
AROUND THE COUNTY. REPORTED
BY EMERGENCY MANAGEMENT.
0820 PM COUNTYWIDE OH WIND DAMAGE
11/12/03 HARRISON TREES AND LINES DOWN,
SCATTERED AROUND THE
COUNTY. REPORTED BY LAW
ENFORCEMENT.
1030 PM REYNOLDSVILLE PA WIND DAMAGE
11/12/03 JEFFERSON A FEW TREES AND LINES
DOWNED. REPORTED BY
EMERGENCY MANAGEMENT.
1000 PM PITTSBURGH PA WIND DAMAGE
11/12/03 ALLEGHENY A FEW TREES AND LINES DOWN
ALONG BANKSVILLE ROAD AND
HIGHLAND PARK. REPORTED BY
EMERGENCY MANAGEMENT.
1040 PM WASHINGTON TWP PA WIND DAMAGE
11/12/03 FAYETTE TREES DOWN NEAR BELLE
VERNON AND ON KREINBROOK
RD. REPORTED BY EMERGENCY
MANAGEMENT.
1030 PM ROSTRAVER PA WIND DAMAGE
11/12/03 WESTMORELAND TREES AND WIRES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.
1040 PM PERRY TOWNSHIP PA WIND DAMAGE
11/12/03 ARMSTRONG NUMEROUS TREES DOWN IN
PERRY AND WEST FRANKLIN
TWP. REPORTED BY EMERGENCY
MANAGEMENT.
0855 PM COUNTYWIDE OH WIND DAMAGE
11/12/03 BELMONT DOWNED TREES SCATTERED
THROUGHOUT THE COUNTY.
REPORTED BY EMERGENCY
MANAGEMENT.
0900 PM 2 NE ELLWOOD CITY PA WIND DAMAGE
11/12/03 LAWRENCE NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0936 PM CHIPPEWA PA WIND DAMAGE
11/12/03 BEAVER TREES DOWNED. REPORTED BY
EMERGENCY MANAGEMENT.
0924 PM 4 E SLIPPERY ROCK PA WIND DAMAGE
11/12/03 BUTLER TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0924 PM BURGETTSTOWN PA WIND DAMAGE
11/12/03 WASHINGTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0900 PM 3 NE MERCER PA WIND DAMAGE
11/12/03 MERCER TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.Special weather statement, Nov 12, 11:30 PM EST, 1 hour before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-131015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1130 PM EST WED NOV 12 2003
THE COLD FRONT WHICH RUSHED ACROSS THE AREA WEDNESDAY EVENING HAS
MOVED OFF TO OUR EAST, TAKING THE SEVERE THUNDERSTORMS WITH IT.
WEST AND NORTHWEST WINDS WILL INCREASE OVERNIGHT INTO FRIDAY, GUSTING
TO 60 MPH AT TIMES ACROSS NORTHWEST PENSNYLVANIA AND ALONG THE
MOUNTAINS EAST OF PITTSBURGH. IN THESE AREAS, A HIGH WIND WARNING IS
IN EFFECT THROUGH THURSDAY AFTERNOON.
ELSEWHERE, A WIND ADVISORY IS IN EFFECT THROUGH THURSDAY AFTERNOON.
WE EXPECT THE WIND TO GUST TO 45 OR 50 MPH IN THE PITTSBURGH, BUTLER,
MORGANTOWN, WHEELING, AND ZANESVILLE AREAS.
THESE STRONG WINDS WILL BRING IN MUCH COLDER AIR. TEMPERATURES WILL
FALL INTO THE 30S BY THURSDAY MORNING, AND REMAIN STEADY THROUGHOUT
THE DAY. THIS WILL DROP WIND CHILLS INTO THE TEENS.
ALSO, SNOW SHOWERS AND FLURRIES ARE IN THE FORECAST. NORTHWEST PA
AND THE MOUNTAINS MAY RECEIVE A FEW INCHES THURSDAY AND THURSDAY
NIGHT. ELSEWHERE, INCLUDING THE PITTSBURGH AREA, WE EXPECT JUST A
LIGHT COATING.
BE PREPARED FOR THIS DRASTIC CHANGE IN WEATHER. SECURE LOOSE ITEMS
THAT COULD BLOW AWAY AND DRESS FOR THE WINTER LIKE COLD. STAY TUNED
FOR UPDATES.
REHAK
High Wind, Forest
- When
- November 13, 12:30 AM EST to 12:45 AM EST
- Where
- Forest forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.513, -79.236 (the zone’s center; the record gives no point)
Trees down in West Hickory.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Pennsylvania, November 13, 20033 deaths · $50,000 · 71 kt wind · 34 events
- High Wind in Pennsylvania, November 13, 20031 death · 3 injured · $2.2 million · 52 kt wind · 10 events
- Strong Wind in Maryland, November 13, 20031 death · $70,000 · 1 event
- High Wind in New York, November 13, 20031 death · 2 injured · 57 kt wind · 16 events
- High Wind in New York, November 13, 20031 death · 56 kt wind · 15 events
- High Wind in New Jersey, November 13, 20035 injured · $2.0 million · 58 kt wind · 21 events
- Strong Wind in Pennsylvania, November 13, 20031 death · 1 event
- Strong Wind in Virginia, November 13, 20032 injured · $1.1 million · 52 kt wind · 22 events
- High Wind in Massachusetts, November 13 to 14, 2003$1.1 million · 50 kt wind · 21 events
- High Wind in New York, November 13, 2003$900,000 · 58 kt wind · 18 events
- High Wind in Delaware, November 13, 20031 injured · $500,000 · 61 kt wind · 4 events
- High Wind in New York, November 13 to 14, 20031 injured · $275,000 · 64 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371328.